Alert archive / Indiana / Flash Flood Warnings in 2005

Flash Flood Warning 20, NWS Louisville, KY

November 15, 2005Clark County, Floyd County, Harrison County, Indiana

NWS Louisville, KY issued this flash flood warning at Nov 15, 2005, 7:20 AM EST for Clark County, Floyd County, Harrison County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 15, 2005, 7:20 AM EST (12:20 UTC)
Expired
Nov 15, 2005, 10:15 AM EST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Clark County, IN, Floyd County, IN, Harrison County, IN

The radar

The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 7:22 AM ESTFLOODCharlestown, INHIGH JACKSON RD CLOSED DUE TO SEVERAL FEET OF WATER. OTHER ROADS AROUND THE COUNTY ARE PARTIALLY CLOSED.
Nov 15, 7:22 AM ESTHEAVY RAIN 4.5New Albany, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 151223
FFWLMK
INC019-043-061-151515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 AM EST TUE NOV 15 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN SOUTH CENTRAL INDIANA
  FLOYD COUNTY IN SOUTH CENTRAL INDIANA
  HARRISON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 1015 AM EST

* AT 720 AM EST...LOCAL LAW ENFORCEMENT HAS REPORTED A VARIETY OF 
FLOODING PROBLEMS IN THE WARNED AREA. I-64 IS DOWN TO ONE LANE DUE 
TO HIGH WATER AT MILE MARKER 100 IN WESTERN HARRISON COUNTY. HIGH 
JACKSON ROAD IN CHARLESTOWN IS CLOSED DUE TO SEVERAL FEET OF WATER 
OVER THE ROADWAY. STORM TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE 
OCCURRED OVERNIGHT LEADING TO FLOODING IN SPOTS. AREAS OF SHOWERS 
AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
CORYDON...NEW ALBANY...AND JEFFERSONVILLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS 
AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES...ESPECIALLY IN 
URBAN AREAS...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND. SLOW DOWN AND TURN ON YOUR HEADLIGHTS IF 
DRIVING THROUGH HEAVY RAIN.

LAT...LON 3807 8628 3818 8633 3823 8623 3832 8629
      3841 8626 3841 8601 3847 8599 3851 8587
      3860 8578 3857 8542 3847 8550 3843 8563
      3830 8569 3827 8585 3818 8592 3801 8595
      3798 8606

$$
CS
2 follow-up statements
000 
WGUS73 KLMK 151348
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 AM EST TUE NOV 15 2005

INC019-043-061-151515-
CLARK IN-HARRISON IN-FLOYD IN-
840 AM EST TUE NOV 15 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM EST FOR FLOYD...
HARRISON AND CLARK COUNTIES...

AT 839 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL LOCATED FROM 
ABOUT 20 MILES NORTH OF CORYDON TO 12 MILES SOUTHWEST OF 
CORYDON...OR FROM ABOUT 30 MILES NORTHWEST OF LOUISVILLE TO 35 MILES 
WEST OF LOUISVILLE. THE LINE WAS MOVING EAST-NORTHEAST AT 40 TO 50 
MPH.

THIS LINE WILL MOVE ACROSS MUCH OF FLOYD...HARRISON...AND CLARK 
COUNTIES IN SOUTH CENTRAL INDIANA THROUGH 930 AM EST. THE LINE WILL 
PRODUCE ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO UP TO THREE 
QUARTERS OF AN INCH. THIS COULD CAUSE ADDITIONAL FLOODING AND 
PONDING PROBLEMS ACROSS THE WARNED AREA. 

DOPPLER RADAR ESTIMATES INDICATE THAT 5 TO 8 INCHES OF RAIN MAY HAVE 
FALLEN SINCE YESTERDAY ACROSS THE NORTHERN HALF OF HARRISON AND 
FLOYD COUNTIES AND PARTS OF CENTRAL CLARK COUNTY. A COOPERATIVE 
OBSERVER REPORTER 7.44 INCHES OF RAIN SINCE YESTERDAY IN LEAVENWORTH 
IN FAR SOUTHEAST CRAWFORD COUNTY NEAR THE HARRISON COUNTY LINE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3807 8628 3818 8633 3823 8623 3832 8629
      3841 8626 3841 8601 3847 8599 3851 8587
      3860 8578 3857 8542 3847 8550 3843 8563
      3830 8569 3827 8585 3818 8592 3801 8595
      3798 8606

$$
FUNK
000 
WGUS73 KLMK 151516
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1015 AM EST TUE NOV 15 2005

INC019-043-061-151524-
CLARK IN-HARRISON IN-FLOYD IN-
1015 AM EST TUE NOV 15 2005

...THE FLASH FLOOD WARNING FOR FLOYD...HARRISON AND CLARK COUNTIES 
HAS EXPIRED AT 1015 AM EST...

A LINE OF LIGHT TO MODERATE RAINFALL CONTINUES TO MOVE ACROSS 
EXTREME NORTHERN HARRISON COUNTY...AND WILL CONTINUE ACROSS MOST OF 
FLOYD AND CLARK COUNTIES...THIS ADDITIONAL RAINFALL SHOULD NOT 
INDUCE FURTHER FLOODING ACROSS THE COUNTIES.

LAT...LON 3807 8628 3818 8633 3823 8623 3832 8629
      3841 8626 3841 8601 3847 8599 3851 8587
      3860 8578 3857 8542 3847 8550 3843 8563
      3830 8569 3827 8585 3818 8592 3801 8595
      3798 8606

$$

SCHOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 6:20 AM EST, 1 hour earlier.

Area forecast discussion, Nov 15, 6:20 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
620 AM EST TUE NOV 15 2005

...ACTIVE WX NEXT 24 HOURS: HVY RAIN THIS MORNING AND WIDESPREAD SVR
WX THIS AFTN/EVE...

.UPDATE...
LET TORNADO WATCH EXPIRE ON SCHEDULE AT 11 UTC. JUST HAD A
CONFERENCE CALL WITH SPC REGARDING SEVERE POTENTIAL THIS MORNING.
CONSENSUS IS THAT THERE IS AN ISOLATED SEVERE THREAT CLOSE TO THE
WARM FRONT OVER NEXT COUPLE HOURS. CELL CURRENTLY JUST WEST OF
EVANSVILLE LOOKS TO BE THE STRONGEST ON RADAR RIGHT NOW. SEVERE
THREAT SHOULD INCREASE IN THE WARM SECTOR THIS MORNING...WITH
PRIMARY FOCUS CLOSER TO MISS RIVER. NEW TORNADO WATCH(ES) LIKELY BY
MID MORNING.

HAVE UPDATED POP/WX GRIDS WITH CURRENT PRECIPITATION PATTERNS. HEAVY
RAINS CONTINUE OVER SRN INDIANA INTO FAR NORTH CENTRAL KENTUCKY IN
THE FLOOD WATCH AREA. SOME REPORTS OF LOCALIZED FLOODING THUS FAR.
TIPSAW LAKE RAWS SITE HAS HAD 5.4 INCHES STORM TOTAL AS OF ABOUT 1/2
HOUR AGO. WILL CONTINUE TO MONITOR THE HVY RAIN THREAT THIS MORNING.
UPDATED WIND GUST GRIDS AS WE ARE ALREADY SEEING 29KTS AT LEX LAST
HOUR. 11UTC AIRCRAFT SOUNDING AT SDF SHOWED 50KTS AT 3KFT...SO SOME
OF THIS IS PERHAPS MIXING DOWN IN THE WARM SECTOR. A BREEZY/WARM DAY
ON TAP FOR SURE SOUTH OF THE WARM FRONT. CS

.SHORT TERM (TODAY...TONIGHT...WEDNESDAY)...

FOLLOWING RUC/NAM DATA FOR THIS PORTION OF THE FCST. BAND OF MAINLY
ELEVATED CONVECTION ONGOING ALONG/NORTH OF THE OHIO RIVER...IN ASSOC
WITH WARM FRONT LIFTING NWD INTO IN/OH. HVY RAIN WILL CONTINUE OVER
SRN IND WITH TRAINING CELLS. MUCH OF THE REFLECTIVITY IS BELOW
20KFT...SUGGESTIVE OF TORRENTIAL RAINS AND SMALL HAIL...CONFIRMED BY
SPOTTER REPORTS. SOME SPOTS IN SRN IND MAY PICK UP 3-4 INCHES OF
RAIN...HIGHER AMTS NOT OUT OF THE QUESTION. HPC HAS PUT THIS AREA IN
A HIGH RISK FOR EXCESSIVE RAINS...SO WELL HAVE TO MONITOR FOR
FLOODING PROBLEMS ESPECIALLY IN THE MORE URBANIZED AREAS. DRY
ANTECEDENT GROUND MAY HELP DELAY WIDESPREAD FLOODING ISSUES...BUT
THE BAND OF RAIN STRETCHES BACK ALL THE WAY TO SE MO...SO HAVE
ISSUED A FLOOD WATCH THROUGH 9 AM EST FOR SRN IND AND KY COUNTIES
ALONG OHIO RIVER.

WITH INCREASING LLJ...SHEAR PROFILES ARE FAVORABLE FOR SVR STORMS...
DEPENDING ON THE AMT OF INSTABILITY THAT CAN ADVECT NWD INTO THE
REGION. LAPS IS SHOWING THAT LIS HAVE FINALLY GONE BELOW ZERO IN
THE WARM SECTOR FROM SRN KY DOWN INTO WRN TN AS OF 06 UTC. SCT TSRA
HAVE DEVELOPED IN THE WARM SECTOR AND THOSE WILL HAVE TO BE WATCHED
FOR FURTHER DEVELOPMENT. NAM BUFKIT HODOGRAPHS IN LOWEST 1KM AGL
INDICATE POTENTIAL FOR ROTATING STORMS WITHIN WARM SECTOR. TORNADO
WATCH #863 IN EFFECT UNTIL 11 UTC.

LATEST RUC INDICATES THAT WARM FRONTAL PCPN SHOULD LIFT NWD BY
AROUND DAYBREAK LEAVING CWA SOLIDLY IN THE WARM SECTOR...WITH MAINLY
SCT TSRA THROUGH THE MORNING HOURS. HOWEVER ONGOING CONVECTIVE BAND
HAS LIKELY ESTABLISHED A GOOD COLD POOL THAT MAY HELP ANCHOR PCPN
WHERE IT IS NOW RATHER THAN LIFTING IT NWD. SO WILL CONTINUE
CATEGORICAL POPS THROUGH THE MORNING ALONG/NORTH OF AN OWB-FFT
LINE...WITH SCT-LIKELY POPS FOR REST OF CWA.

INTO THIS AFTERNOON AND EVENING...SHARP UPPER TROF EJECTS OUT OF THE
CNTRL PLAINS INTO MID-MISS RIVER VALLEY. FOLLOWING NAM 700MB OMEGA
FIELDS...LINEAR CONVECTION LOOKS TO ORGANIZE BY MID/LATE AFTN OVER
MID MISS RIVER VALLEY...THEN PROPAGATE EASTWARD AT A QUICK RATE
THROUGH THE EVENING HOURS. MODELS USUALLY ARE TOO SLOW WITH
ORGANIZED CONVECTIVE DEVELOPMENT/MOVEMENT...ESPECIALLY FORWARD
PROPAGATING LINEAR CONVECTION...SO WILL FACTOR IN ABOUT A 3 HOUR
BIAS CORRECTION IN OUR FORECAST FOR SQUALL LINE PASSAGE. WIDESPREAD
DAMAGING WINDS A GOOD POSSIBILITY WITH THIS LINE...HIGHLIGHTED IN
HWO. CWA IS IN A SPC DAY ONE RISK GRADIENT WITH A HIGH RISK WEST
OF I-65...THEN A MODERATE RISK...THEN A SLIGHT RISK FOR OUR ERN
COUNTIES. SEE SPC OUTLOOK FOR ADDITIONAL INFORMATION.

AHEAD OF SQ LINE IN THE WARM SECTOR...DISCRETE CELLS ARE POSSIBLE
THIS AFTN. THESE WILL HAVE TO BE WATCHED FOR TORNADO POTENTIAL.
CURRENT AIRCRAFT SOUNDINGS OUT OF MEMPHIS DO SHOW A SLIGHT WARMING
ABOUT 600MB...AND NAM IS SHOWING THOSE SLIGHTLY WARM TEMPS AT 600MB
ADVECTING NWD INTO CWA THROUGH THE EARLY AFTN HOURS WHICH MAY AFFECT
DEVELOPMENT IN THE WARM SECTOR DURING THAT PERIOD. SOMETHING TO
WATCH...BUT IN THESE STRONG AUTUMN STORMS THE DYNAMICS CAN EASILY
OVERCOME COMPARATIVELY WEAK INSTABILITY. SOUTHERLIES AHEAD OF THE
FRONTAL SQUALL LINE WILL BE GUSTY (25KTS OR SO)...AND TEMPERATURES
WILL GET FAIRLY WARM. FOLLOWING MAINLY RAW NAM12 NUMBERS TODAY...
THOUGH MAY GO A FEW DEGREES ABOVE THOSE OVER CNTRL KY SINCE WE MAY
SEE A FAIR AMT OF SUN THERE...EVIDENCED BY CLEAR SLOT NOW ON SAT PIX
FROM WRN TN BACK DOWN INTO AR. CURRENT RECORD HIGHS SHOULD BE
SAFE...BUT NOT OUT OF THE QUESTION TO COME CLOSE.

AFTER SQ PASSAGE THIS EVENING...SOME RESIDUAL SHOWERS WILL BE FCST
FOR A FEW HOURS...AS POST-FRONTAL WINDS GUST UP TO 25KTS AND
TEMPERATURES FALL RAPIDLY. INTO WEDNESDAY...TEMPERATURES MAY BE SLOW
TO RISE (IF AT ALL)...ESP FROM SRN IND OVER INTO LOU/LEX ZONES WHERE
CLOUDS WILL BE MOST PERSISTENT BASED ON NAM BUFKIT DATA. CS

.LONG TERM (WEDNESDAY NIGHT-MONDAY)...

DUE TO ONGOING WX...WILL NOT MAKE ANY CHANGES TO THE LONG TERM
PERIOD OF THE FORECAST...EXCEPT TO ADD NEW DAY 7 GRIDS FOR THE NDFD.
RELEVANT PORTIONS OF THE PREVIOUS LONG TERM DISCUSSION CONTINUED
BELOW. CS

WED NIGHT THRU THU NGT...

AS NW FLO GOES ZONAL WED NGT/THU...PARTIAL CLEARING WILL LEAD TO SUB
FRZG TEMPS WED AND THU NGT...POSSIBLY THE COLDEST OF THE SEASON THIS
AUTUMN.--DK

FRI THRU MON...

WE CONT IN A HIGH AMPLITUDE UPR LVL PATTERN DURG THIS PD WITH A
SHRTWV TROF TO MOVE INTO THE LWR OH/TN VLYS FRI AND ANOTHER TROF
SUN. PROGGED MSTR DOES NOT APPEAR DEEP ENUF TO INSERT POPS FOR
FRI...HOWEVER CDFNT ASCTD WITH SECOND TROF MAY TRIGGER SOME SHOWERS
LATE SAT OR EARLY SUN. NCEP FAVORS A DRY WEEKEND BASED ON THE ECMWF
WHICH HAS SUPPORT FROM NCEPS ENSMEAN AND 06Z GFS. WILL STAY
CONSISTENT WITH ONGOING DRY FCST FOR NOW AND TEMPS AS WELL. --DK

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 9 AM EST FOR COUNTIES ALONG OHIO RIVER.
IN...FLOOD WATCH UNTIL 9 AM EST ALL COUNTIES.
Hazardous weather outlook, Nov 15, 4:00 AM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 AM EST TUE NOV 15 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-160930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 AM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

...HEAVY RAINFALL AND POSSIBLE FLOODING THIS MORNING FOR SOUTHERN
INDIANA AND NORTH CENTRAL KENTUCKY...

...HIGH RISK OF SEVERE STORMS AND POSSIBLE TORNADOES TODAY AND THIS
EVENING WEST OF A LOUISVILLE TO BOWLING GREEN LINE...WITH A MODERATE
RISK ELSEWHERE...

.DAY ONE...TODAY AND TONIGHT.

ASSOCIATED WITH A WARM FRONT LIFTING INTO INDIANA AND OHIO THIS
MORNING...A BAND OF HEAVY SHOWERS AND THUNDERSTORMS WILL LIKELY
PERSIST ALONG AND NORTH OF THE OHIO RIVER. POCKETS OF TORRENTIAL
RAINS ARE EXPECTED WITH RAINFALL AMOUNTS OF 4 INCHES POSSIBLE THIS
MORNING. THIS MAY RESULT IN FLOODING PROBLEMS...PARTICULARLY IN MORE
URBANIZED AREAS. A FLOOD WATCH HAS BEEN POSTED UNTIL 9 AM EST.

A TORNADO WATCH IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A
CORYDON...FT KNOX...GLASGOW LINE UNTIL 6 AM EST (5 AM CST). SOME
THUNDERSTORMS THAT DEVELOP THIS MORNING HAVE THE POTENTIAL TO BECOME
SEVERE. LARGE HAIL AND DAMAGING WINDS ARE THE MOST LIKELY
THREATS...THOUGH GIVEN THE STRONG WIND FIELDS IN THE ATMOSPHERE AN
ISOLATED BRIEF TORNADO IS POSSIBLE EARLY THIS MORNING.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO THE AFTERNOON. SOME OF THESE STORMS COULD BECOME
SEVERE...PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES.

THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST LATE THIS
AFTERNOON AND EVENING...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS
ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL
FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH LARGE
HAIL...AND AN ISOLATED TORNADO. CURRENT FORECASTS INDICATE THAT THIS
LINE OF STORMS WOULD BE NEAR I-65 BETWEEN ROUGHLY 5 AND 9 PM EST.
THE THREAT FOR SEVERE WEATHER SHOULD MOVE EAST OF THE I-75 CORRIDOR
AFTER MIDNIGHT EST EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD
MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO
FOR UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...AND BE
PREPARED FOR A WIDESPREAD SEVERE WEATHER EVENT THIS AFTERNOON AND
EVENING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

SPOTTERS AND LAW ENFORCEMENT ARE ALSO ENCOURAGED TO REPORT ANY
OCCURRENCES OF FLOODING THIS MORNING.

CS

In the hours before

Special weather statement, Nov 15, 5:04 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 AM EST TUE NOV 15 2005

INZ090-091-KYZ024-025-151115-
HARRISON IN-FLOYD IN-BRECKINRIDGE KY-MEADE KY-
INCLUDING THE CITIES OF...CORYDON...NEW ALBANY...HARDINSBURG...
BRANDENBURG
404 AM CST TUE NOV 15 2005 /504 AM EST TUE NOV 15 2005/

...STRONG STORMS IN THE AREA...

A STRONG STORM WILL MOVE FROM NORTHERN BRECKINRIDGE COUNTY INTO
MEADE COUNTY THROUGH 530 AM EST. ANOTHER STRONG CELL WILL MOVE
TOWARD CORYDON IN HARRISON COUNTY THROUGH 515 AM EST. PEOPLE IN
THESE AREAS SHOULD EXPECT HEAVY RAIN...WIND GUSTS UP TO 45
MPH...AND FREQUENT DEADLY LIGHTNING.

CS
Special weather statement, Nov 15, 5:13 AM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EST TUE NOV 15 2005

KYZ024-025-028>031-033-034-151215-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-HENRY KY-SHELBY KY-
INCLUDING THE CITIES OF...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...NEW CASTLE...SHELBYVILLE
411 AM CST TUE NOV 15 2005 /511 AM EST TUE NOV 15 2005/

A SHOWERS AND A FEW THUNDERSTORMS WILL BE THE RULE FOR THE EARLY
MORNING COMMUTE THIS MORNING. SOME OF THE SHOWERS WILL PRODUCE
BLINDING RAIN RESTRICTING VISIBILITY SUBSTANTICALLY AND SLICK
ROADS. SOME PONDING OF WATER CAN BE EXPECTED CAUSING LOSS OF
TRACTION AT HIGHER SPEEDS.

LD
Local storm report, Nov 15, 5:18 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
518 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 AM     HEAVY RAIN       5 NE GATCHEL            38.10N 86.58W
11/15/2005  4.00 INCH        PERRY              IN   PARK/FOREST SRVC

            4 INCHES MEASURED AT TIPSAW LAKE RAWS SITE SINCE
            MIDNIGHT. 5.4 INCHES STORM TOTAL.

&&
Local storm report, Nov 15, 5:34 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 AM     HEAVY RAIN       HUNTINGBURG             38.30N 86.96W
11/15/2005  2.50 INCH        DUBOIS             IN   TRAINED SPOTTER

            2.5 INCHES STORM TOTAL RAINFALL

&&
Local storm report, Nov 15, 6:44 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 AM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 AM     FLOOD            5 NW CORYDON            38.26N 86.19W
11/15/2005                   HARRISON           IN   LAW ENFORCEMENT

            I-64 DOWN TO ONE LANE AT MILE MAKER 100 IN WESTERN
            HARRISON COUNTY DUE TO WATER OVER THE ROADWAY.

&&
Special weather statement, Nov 15, 6:50 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
650 AM EST TUE NOV 15 2005

INZ076>079-083-084-089>092-KYZ023>025-028>034-151315-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE
550 AM CST TUE NOV 15 2005 /650 AM EST TUE NOV 15 2005/

...WET MORNING COMMUTE...

A SHOWERS AND A FEW THUNDERSTORMS WILL BE THE RULE FOR THE MORNING
COMMUTE THIS MORNING. ADDITIONAL RAINFALL AMOUNTS WILL AVERAGE
BETWEEN ONE HALF INCH AND ONE INCH...WITH LOCALIZED HIGHER
AMOUNTS. THE HEAVIEST RAINS THROUGH 8 AM EST WILL BE RIGHT ALONG
THE OHIO RIVER WHERE A FLOOD WATCH IS IN EFFECT.

SOME OF THE SHOWERS WILL PRODUCE BLINDING RAIN RESTRICTING
VISIBILITY SUBSTANTIALLY AND SLICK ROADS. SOME PONDING OF WATER
CAN BE EXPECTED CAUSING LOSS OF TRACTION AT HIGHER SPEEDS. SLOW
DOWN AND TURN ON YOUR HEADLIGHTS WHEN IN HEAVY RAIN. MINOR
FLOODING OF LOW SPOTS AND POORLY DRAINED UNDERPASSES IS POSSIBLE.
DO NOT DRIVE INTO AREAS THAT APPEAR FLOODED.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:49 AM ESTSevere Thunderstorm WarningLMKPerry26 min
Nov 15, 3:19 AM ESTSevere Thunderstorm WarningLMKCrawford26 min
Nov 15, 3:26 AM ESTFlash Flood WarningLMKCrawford, Perry3 hr
Nov 15, 3:41 AM ESTTornado WarningLMKHarrison46 min
Nov 15, 4:14 AM ESTFlash Flood WarningLMKHarrison3 hr
Nov 15, 5:53 PM ESTTornado WarningLMKPerry29 min
Nov 15, 6:12 PM ESTSevere Thunderstorm WarningLMKCrawford33 min
Nov 15, 6:29 PM ESTSevere Thunderstorm WarningLMKOrange31 min
Nov 15, 6:37 PM ESTSevere Thunderstorm WarningLMKWashington29 min
Nov 15, 6:45 PM ESTTornado WarningLMKDubois30 min
Nov 15, 6:55 PM ESTSevere Thunderstorm WarningLMKPerry35 min
Nov 15, 6:59 PM ESTTornado WarningLMKCrawford46 min

Nearby

Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.